Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 102, NWS Memphis, TN

June 12, 2016Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 12, 2016, 3:46 PM CDT for Hardeman County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 3:46 PM CDT (20:46 UTC)
Expired
Jun 12, 2016, 4:11 PM CDT
In force
25 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hardeman County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1709 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

854 
WUUS54 KMEG 122046
SVRMEG
TNC069-122130-
/O.NEW.KMEG.SV.W.0102.160612T2046Z-160612T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARDEMAN COUNTY IN WEST TENNESSEE...

* UNTIL 430 PM CDT

* AT 346 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF LAGRANGE...OR 9 MILES SOUTHWEST OF BOLIVAR...MOVING NORTHEAST AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOLIVAR...WHITEVILLE...GRAND JUNCTION...HICKORY VALLEY...
  SAULSBURY...MIDDLEBURG AND VAN BUREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3502 8906 3500 8920 3529 8916 3521 8890
TIME...MOT...LOC 2046Z 207DEG 18KT 3515 8911 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
690 
WWUS54 KMEG 122111
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT SUN JUN 12 2016

TNC069-122120-
/O.CAN.KMEG.SV.W.0102.000000T0000Z-160612T2130Z/
HARDEMAN TN-
411 PM CDT SUN JUN 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARDEMAN COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3502 8906 3500 8920 3529 8916 3521 8890
TIME...MOT...LOC 2109Z 207DEG 18KT 3525 8905 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 12, 2:59 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
259 PM CDT SUN JUN 12 2016

.DISCUSSION...

Scattered thunderstorms have developed across portions of the
forecast area this afternoon. Temperatures where there have been
thunderstorms have cooled into the lower 70s with other areas
still in the low to mid 90s. THunderstorms will continue to move
slowly across the forecast area this evening and will die out
after sunset. Temperatures will eventually cool into the 70s
across the entire forecast area by Monday morning.

Monday appears to be similar to today with thunderstorms
developing during the afternoon hours and then continuing into the
early evening. Temperatures will be rather warm with highs in the
lower 90s. Like today, thunderstorms will die out after sunset
Monday night.

The middle of the week will see somewhat similar weather with
scattered thunderstorms developing mainly during the afternoon and
early evening hours. Temperatures Tuesday through Thursday will
be similar as well with highs in the lower 90s and lows in the low
to mid 70s.

By Thursday night...a weak cold front will push south into the
forecast area bringing more thunderstorms to the region. The front
will move through the remainder of the forecast area on Friday
bringing more thunderstorms. The cold front should be into central
Mississippi by Friday evening. Weak high pressure will build into
the region bringing drier and somewhat cooler air.

Next weekend appears to be dry as high pressure remains in place
over most of the eastern U.S. Temperatures will be at or slightly
above normal for Saturday and next Sunday.

ARS

&&

.AVIATION... 12Z TAF cycle

VFR conditions expected to prevail for most of the period. Patchy
light fog is possible at MKL, JBR, and TUP late tonight. Have
included VCTS at all sites as isolated to scattered shower and
thunderstorm coverage is expected to be better today. Light winds
will become SW/W winds today between 5-7 kts today and become
light/nearly calm after 13/01z.

30

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 12, 4:20 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CDT SUN JUN 12 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
420 AM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. STRONG AND GUSTY WINDS ALONG WITH ISOLATED HEAVY RAINFALL
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:20 PM CDTFlash Flood WarningMEGFayette, Hardeman3 hr
Jun 12, 5:35 PM CDTSpecial Weather StatementMEGTipton40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.